Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Reyataz and Prevacid
Dec 6, 2007

I've recently decided to start treatment for HIV. My physician has recommended Reyataz and Epzicom and wrote a script. Prior to filling the script, I investigated and it seems I should not take Reyataz, given that I am on Prevacid. Is that accurate?

My relationship with this physician is new and this does not give me confidence as I review all my current medications in each appointment. Your thougts?

Response from Dr. Pierone

There is an interaction between Reyataz and Prevacid which lowers the drug levels of Reyataz. If one takes Reyataz as the sole protease inhibitor (no boosting by Norvir) then this can significantly decrease the effectiveness of this medication. Even with Norvir, the drug levels may be marginal. If the Prevacid is not essential and can be changed to a less potent medication like Pepcid or Zantac then it is OK to use Reyataz.

It is always a good idea to double check your medications every time a change is made and periodically to see if medications are still necessary. I have seen patients who were started on medications years ago for a minor problem and by virtue of simple inertia the agent was never stopped.

So discuss this issue with your doctor and see what changes need to be made.

Good luck!



Previous
alternative combination for Truvada
Next
Stopping Norvir

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement